MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-010
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Use of Device Problem (1670); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 10mm amplatzer vascular plug ii was selected for implant on (b)(6) 2025 to treat a paravalvular leak using an unknown delivery catheter.The devices were prepared per ifu.During the procedure the cable connection was checked and the device was deployed.The position was not satisfactory to the user.The decision was made to re-deploy the plug, however it was observed that the plug was unable to be retracted.The user yanked on the wire causing the plug to simultaneously disconnect from the delivery cable and dislodge from the implant site.The plug embolized to the right iliac artery.The plug was surgically removed.The patient did not present with any clinical signs or symptoms.The patient status was stable.
 
Additional Manufacturer Narrative
An event of the device embolization, premature separation, use of device problem, and off label use was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the reported use of device problem and premature separation, which led the device embolizing, appeared to be related to user error.The reported off-label use appears to be related to the user not using the device for arterial and venous embolizations in the peripheral vasculature, but instead for paravalvular leak (pvl).The reported surgical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21265435
Report Number2135147-2025-00452
Device Sequence Number4538533
Product Code KRD
UDI-Device Identifier00811806010380
UDI-Public(01)00811806010380(17)290930(10)10571280
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-010
Device Lot Number10571280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown